Alert archive / Washington / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 10, 2020, 2:20 PM PDT. It took effect at Aug 11, 2020, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2020, 2:20 PM PDT (21:20 UTC)
- In effect from
- Aug 11, 2020, 2:00 PM PDT
- Expired
- Aug 11, 2020, 9:27 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
474 WWUS86 KOTX 102120 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 220 PM PDT Mon Aug 10 2020 ...WINDY WITH LOW HUMIDITY ON TUESDAY... A dry cold front will increase winds across eastern Washington Tuesday afternoon and evening. The combination of windy conditions, low humidity levels and dry vegetation may lead to extreme fire behavior for any new or existing fires. WAZ673-674-676-677-684-111330- /O.UPG.KOTX.FW.A.0005.200811T2100Z-200812T0500Z/ /O.NEW.KOTX.FW.W.0006.200811T2100Z-200812T0500Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 220 PM PDT Mon Aug 10 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF EASTERN WASHINGTON... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 10 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: West 10 to 20 mph with gusts 30 to 35 mph. * Relative Humidities: 9 to 20 percent. * Impacts: The combination of low humidity levels and windy condtions could lead to rapid fire development and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
711 WWUS86 KOTX 111758 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1058 AM PDT Tue Aug 11 2020 ...WINDY WITH LOW HUMIDITY TODAY... A dry cold front will increase winds across eastern Washington this afternoon and evening. The combination of windy conditions, low humidity levels and dry vegetation may lead to extreme fire behavior for any new or existing fires. WAZ673-674-676-677-684-120500- /O.CON.KOTX.FW.W.0006.200811T2100Z-200812T0500Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 1058 AM PDT Tue Aug 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF EASTERN WASHINGTON... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: West to Southwest 10 to 20 mph with gusts up to 30 mph. For the Wenatchee Valley, Waterville Plateau and Kittitas Valley west to northwest 15 to 25 mph with gusts 30 to 40 mph. * Relative Humidities: 10 to 20 percent. * Impacts: The combination of low humidity levels and windy conditions could lead to rapid fire development and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
793 WWUS86 KOTX 120427 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 927 PM PDT Tue Aug 11 2020 ...Humidity is rising but still some Breezes... .A dry cold front continues to progress across the region. Breezes will continue in some areas but relative humdity will continue to rise farther above critical levels into the late evening and overnight hours. WAZ673-674-676-677-684-120530- /O.CAN.KOTX.FW.W.0006.000000T0000Z-200812T0500Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 927 PM PDT Tue Aug 11 2020 ...RED FLAG WARNING IS CANCELLED FOR FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF EASTERN WASHINGTON... The National Weather Service in Spokane has cancelled the Red Flag Warning. The worst of the low relative humidity and wind combination is over. However, breezy conditions in the Cascade gaps, Methow and Okanogan valleys as well as the western Central Basin will continue. Winds speeds in these locally breezy areas will slowly decrease toward early Wednesday morning. Relative humidity recovery will still be generally poor but above critical levels overnight for Red Flag conditions. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 10, 2:20 PM PDT, 0 minutes earlier.
Area forecast discussion, Aug 10, 2:20 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
220 PM PDT Mon Aug 10 2020
.SYNOPSIS...
Dry gusty west winds are expected Tuesday afternoon raising
wildfire concerns. Expect cooling on Wednesday through Friday
with afternoon readings in the upper 70s to mid 80s. Warmer
temperatures will return over the weekend with widespread 90s
likely on Sunday. Anticipate mostly dry weather to continue.
&&
.DISCUSSION...
...Dry and windy conditions Tuesday afternoon and evening...
Tonight through Tuesday night: High pressure will give way to a dry
cold frontal passage overnight into Tuesday morning. Before it
arrives, Cascade gap winds will increase with locally breezy
conditions especially from the Wenatchee valley across the
Waterville Plateau and Grant county early this evening. Will see
some patchy smoke from the Lower Coyote Creek wildfire spread
across the Okanogan Highlands tonight. The gustiness should ease
overnight, but will see winds increase overnight with the front,
especially felt across the Columbia Basin, foothills of the Blue
mountains and Palouse by Tuesday morning. Mixing will increase
behind the front with breezy to windy conditions by Tuesday
afternoon. Expect gusts of 30 to 35 mph. Only a few degrees of
cooling will be felt behind the front on Tuesday, yet plenty of
dry air will mix to the surface by afternoon with minimum relative
humidities values in the teens. The dry windy conditions will
raise concerns for fire spread on grasses across much of the lower
elevations in eastern WA. The gusty winds will subside Tuesday
night.
Wednesday and Wednesday night: A shortwave in the flow aloft carves
out an upper trough over the region on Wednesday with a band of
middle clouds crossing the Inland Northwest. It should remain
mostly dry, but would not rule out some passing sprinkles across
parts of the southern ID Panhandle by late Wednesday afternoon.
Most noticeable changes will be cooler temperatures, mostly in the
70s to lower 80s. Will see westerly winds pick up Wednesday
afternoon and evening, but gusts should be near 15 to 20 mph. As
skies clear Wednesday night and winds decrease, should experience
some chilly overnight lows especially across the northern valleys.
/rfox.
Thursday through Sunday: The upper level trough over the Inland NW
will keep Thursday and Friday's temperatures below average for
this time of year. Highs are forecasted to be in the mid- 70s to
low- 80s for a majority of the area and lows will be in the 40s.
Moisture is lacking with this system, so any showers should
remain north of the Canadian border. If any showers happen to
sneak into our area, they won't produce much measureable
preciptiation. This pattern also supports breezy winds at times
through the Cascade gaps and Columbia Basin for Thursday and
Friday night. As the trough begins to exit the area on Friday, it
is quickly replaced by an upper level ridge. This allows for
temperatures to trend above normal as the weekend progresses. High
temperatures are forecasted to be in the mid to upper 80s on
Saturday, with some locations climbing to above 90. Widespread 90s
are likely for Sunday. The ridge beings to breakdown Sunday night,
allowing for some potential shortwaves to enter the area. It's a
bit too far in the forecast period to include in the official forecast,
but will keep monitoring as the week goes on. VMT
&&
.AVIATION...
18Z TAFS: The Inland Northwest will be under dry westerly flow
today. Smoke from a fire southeast of KOMK will be primarily
across the mountains of Northwest Washington and into the Northern
Panhandle. Winds will become gusty at KEAT this evening to
between 20-25 kts and remaining breezy overnight. Breezy winds
will expand across the Columbia Basin on Tuesday. VMT
&&
.FIRE WEATHER...
Gusty gap winds and dry conditions will be found through early
this evening from the central Cascade valleys into the western
Columbia Basin with gusts to 25 mph. The passage of a dry cold
front will lead to good mixing tomorrow afternoon. Dry air will
accompany the front and lead to even lower humidity values, along
with windy to breezy conditions. The Fire Weather Watch for much
of eastern Washington has been upgraded to a Red Flag Warning.
Winds will subside Tuesday evening. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 57 86 51 76 49 78 / 0 0 0 0 0 0
Coeur d'Alene 57 84 51 75 48 76 / 0 0 0 0 0 0
Pullman 52 83 48 73 45 76 / 0 0 0 0 0 0
Lewiston 62 92 57 82 56 85 / 0 0 0 0 0 0
Colville 50 86 46 80 43 80 / 0 0 0 0 0 10
Sandpoint 54 82 48 74 46 75 / 0 0 0 10 10 10
Kellogg 59 81 53 72 51 73 / 0 0 0 10 10 10
Moses Lake 56 89 53 80 48 84 / 0 0 0 10 0 0
Wenatchee 62 87 59 79 54 82 / 0 0 0 10 0 0
Omak 57 89 55 82 51 83 / 0 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM to 10 PM PDT Tuesday for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan/Methow Valleys (Zone 684)-East
Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Aug 10, 5:31 AM PDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 531 AM PDT Mon Aug 10 2020 IDZ026-027-WAZ031>038-041>044-111245- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Highlands- Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley- Waterville Plateau- 531 AM PDT Mon Aug 10 2020 This Hazardous Weather Outlook is for portions of North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Warm, dry and breezy afternoon winds will increase the risk for fire spread this afternoon and evening. Winds will become gusty through the Cascade gaps and into the Wenatchee Valley and on the Waterville Plateau late this afternoon and evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Winds will increase on Tuesday with breezy to windy conditions expected. Critical fire weather conditions will be possible with rapid fire spread of any new or ongoing fires. IDZ001>004-111245- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains- 531 AM PDT Mon Aug 10 2020 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time.
Nearby
Red Flag Warnings in Washington, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.